Alert archive / Florida / Beach Hazards Statements in 2023
Beach Hazards Statement 18, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Nov 21, 2023, 2:37 AM EST for 5 counties in Florida. It took effect at Nov 21, 2023, 4:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2023, 2:37 AM EST (07:37 UTC)
- In effect from
- Nov 21, 2023, 4:00 AM EST
- Expired
- Nov 22, 2023, 4:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355 WHUS42 KMLB 210737 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 237 AM EST Tue Nov 21 2023 FLZ141-154-159-164-347-447-647-747-220900- /O.NEW.KMLB.BH.S.0018.231121T0900Z-231122T0900Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 237 AM EST Tue Nov 21 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT... Northward flowing longshore current in the surf zone today. A Moderate risk of dangerous rip currents. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...Through late tonight. * IMPACTS...Breezy southeast winds will produce a moderate northward flowing longshore current today, which can push swimmers into deeper water unexpectedly, and make them more susceptible to dangerous rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 20, 10:27 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 20, 10:27 PM EST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1027 PM EST Mon Nov 20 2023 .UPDATE... Issued at 1026 PM EST Mon Nov 20 2023 Isolated showers will move toward the northwest across Brevard down to Lake O and may reach coastal Volusia before dissipating after midnight. Breezy E-SE flow will develop along the coast and keep min temps milder than previous nights with lows holding in the upper 60s/lower 70s. && .MARINE... Issued at 1026 PM EST Mon Nov 20 2023 Poor to hazardous boating conditions as E to SE winds increase 15-20 knots and seas 5-6 feet with some 7 footers offshore Volusia and Brevard where a Small Craft Advisory is in effect overnight. Caution headline elsewhere. && .AVIATION... (00Z TAFS) Issued at 1026 PM EST Mon Nov 20 2023 Patchy MVFR and even some IFR CIGs across interior terminals with VFR CIGs over coastal terminals. Isolated SHRA will diminish overnight. E to SE winds 10 knots along the coast with some higher gusts. On Tue, SE winds 12-14 knots with gusts to 20 knots at coastal terminals. && .PREV DISCUSSION... Issued at 305 PM EST Mon Nov 20 2023 Tuesday... The mid/upper level ridge over the eastern CONUS will continue to slide east over the western Atlantic Tuesday. Flow will then veer southeasterly over east central Florida. Dry conditions are forecast with partly to mostly cloudy skies. Breezy southeasterly winds are expected along the coast with gusts up to 20-25mph at times. With southeasterly flow in place, afternoon highs were nudged upwards towards the NBM 50th percentile and ECMW/GFS MOS. Highs forecast to reach the low to mid 80s. Tuesday Night-Wednesday Night...The 500mb ridge axis slides south and east Tuesday night as surface winds begin to veer to the SSW. This opens the door for increased moisture return, which will first come in the form of more cloud cover Wednesday morning. A cold front stretching across north Florida will advance southward through the day Wednesday with a solid ribbon of 1.8"+ PW along and just ahead of the boundary. Medium-range models have trended up slightly in the 12z run with PoP Wednesday, though still remain under the statistical guidance by at least 20 to 30 percent. As mentioned in this morning's discussion, it is entirely possible that current PoPs get nudged up again in the next few forecasts. That theme is reflected in this package with generally 20 PoP now for all of east central Florida as the front pushes south through the area. Lingering shower activity is expected to push offshore Wednesday night. Daytime highs Wednesday will be a touch cooler north, due to a combination of rain, clouds, and the frontal passage. Elsewhere, expect the low to mid 80s with temperatures falling into the 60s by Wednesday evening. Thursday-Sunday...Differences in model solutions become more apparent from this time onward, as a cutoff low over south Texas and the Gulf Coast ejects northeastward. GFS solutions are a bit more progressive and one could say energetic, taking the low all the way to north AL/GA by Friday morning. ECMWF guidance is a bit less amplified, with a ridge holding in place a bit longer from the Yucatan to the Bahamas. This keeps the system a bit weaker and slower by 6-12 hours. All of this has implications on the forecast late week into the weekend. For now, tried to find a consensus in temperatures from the previous forecast, though a trend down by a couple degrees is very possible for highs Thursday and Friday. Light northerly winds Thursday turn out of the south on Friday, veering again out of the north on Saturday. Kept PoPs around 20-30 percent, with a focus mainly on the Friday afternoon to midday Saturday timeframe. More agreement in the models is needed before confidence can increase in the late week forecast. .MARINE... Currently-Tuesday...Boating conditions remain poor and choppy. A weak trough over the waters will keep isolate to scattered showers over the waters through late this evening before drying out into Tuesday. Expect easterly winds at about 10-15kts to veer southeasterly into Tuesday at 15-20kts. Seas build to 3-5ft with up to 6ft in the offshore waters. Small Craft Should Exercise Caution. Tuesday Night-Friday...SE winds Tue. night veer SW on Wed., then to the north Thu., and finally return out of the south on Fri. Waves generally 3-4 ft nearshore, up to 5 ft offshore through Thursday, decreasing further on Friday. A frontal passage is expected Wednesday, which may be accompanied by rain showers. Confidence in the late week/weekend forecast remains somewhat low until model guidance arrives at a better consensus. HYDROLOGY... The Saint Johns River at Astor will remain in Minor Flood Stage through at least Friday. The river is forecast to slowly rise into Action Stage at Deland, Sanford, and Geneva/Above Lake Harney later this week. && .PRELIMINARY POINT TEMPS/POPS... DAB 67 79 66 78 / 10 0 10 20 MCO 67 81 66 80 / 10 0 10 20 MLB 69 82 66 83 / 20 10 10 20 VRB 69 82 66 84 / 20 0 10 20 LEE 65 82 66 78 / 10 0 10 20 SFB 66 82 66 80 / 10 10 10 20 ORL 67 83 67 80 / 10 0 10 20 FPR 69 82 67 83 / 20 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...Small Craft Advisory until 7 AM EST Tuesday for AMZ570-572. && SK/ZL
Hazardous weather outlook, Nov 20, 9:00 PM EST, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 900 PM EST Mon Nov 20 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-210900- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 900 PM EST Mon Nov 20 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A Moderate risk of life-threatening rip currents continues at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... East to southeast winds 15 to 20 knots and choppy seas 5 to 7 feet will produce poor to hazardous boating conditions overnight over the Atlantic coastal waters. .RIVER FLOOD IMPACT... The Saint Johns River at Astor is forecast to remain in Minor flood stage for the foreseeable future. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A moderate risk for numerous, strong, life-threatening rip currents will continue through at least midweek. An isolated lightning storm threat will return to the forecast on Friday afternoon across east central Florida, becoming confined to the Atlantic waters by Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 8:43 PM EST | Small Craft Advisory | MLB | 19 hr |
Nearby
Beach Hazards Statements in Florida, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.